Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Remeron / Mirtazapine Sore Throat?


  • Please log in to reply
6 replies to this topic

#1 becky_d89

becky_d89

    Just Registered

  • Just Registered
  • 1 posts

Posted 27 January 2012 - 01:58 PM

Hello I've been digging around this site trying to find a thread in which someone had gone through a similar situation but haven't found exactly what I'm looking for so asking directly to see if that uncovers anything more.

(Bit of back story) After having a horrific time on 20mg and then 40mg of Fluoxetine my doctor switched me to Mirtazapine. I started off on a dosage of 30mg. Compared to the Fluoxetine it felt amazing, i was sleeping better started eating again and things didn't feel as manic as they had previously felt. Once my body got used to the new tablets I started to dip again and just feel really low. I went back to my doctors and we increased the dosage to 45mg...

This is where my question begins. I took my first 45mg tablet before bed on a Monday night. On the Tuesday I had the worst sore throat I've ever had. My glands well swollen, I had a fever, all my body just ached (like I'd climbed 6 mountains in one day), all i could do was just sleep, I had zero energy. I finally went to the doctors on the Friday where i got blood taken and some antibiotics.
Been on the antibiotics for a week now and its cleared up mostly. I still get a sore throat and night and in the morning but don't know if im just over thinking it...

I've read a lot online about Mirtazapine lowering your white blood count (the reason the dr took blood) and that in rare cases it can cause agranulocytosis. I wasnt's sure if me being ill was just coincidental timing or if it could be my blood count.
Has anyone had any similar experiences with sore throats and low blood counts on Mirtazapine?

I'm back at the doctor on monday for my results. I'm worried, and having to wait isn't helping...

#2 larkspur

larkspur

    Junior Member

  • Junior Member
  • PipPip
  • 55 posts
  • Gender:Female
  • Location:Reno

Posted 27 January 2012 - 02:50 PM

I'm afraid I don't have much to contribute, except that I've just started on mirtazapine and have a terrible sore throat after week one! No other symptoms to speak of, no swollen glands, no fever, no aches...other than the sore throat, I feel great! I've been guzzling Emergen-C like it's my job, and I'm a bit of a recluse (don't go out much, terrible social anxiety) so I don't know that I could've caught something... it just might be the mirtazapine! I'll follow this post to see what you find out.
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~

Current Dx:
Bipolar II;
Recurrent Major Depression, Severe, Non-Psychotic; Generalized Anxiety Disorder; Obsessive-Compulsive Disorder; Social Phobia; Primary Insomnia; ADHD - Inattentive Type

Current Rx:
Depakote ER (divalproex sodium) 250mg q. pm
Seroquel XR (quetiapine fumarate) 300mg q. pm

lithium carbonate 300mg b.i.d.
Nuvigil 150mg q. am
Xanax (alprazolam) .5mg p.r.n.

#3 jacqui41

jacqui41

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 262 posts
  • Gender:Female

Posted 28 January 2012 - 05:41 AM

hi i hope ur results are ok x
ive been on mirtazapine for 12 days and i now have cold sore throat and achy limbs especially my arms. it feels like restless leg syndrome but in my arms its driving me mad. i too am seeing the doc again on monday so i will ask him about this. the thing is i think the med is just starting to work on my depression and anxiety and the thought of another change of med makes me anxious!
lets hope we've just got the usual winter cold sore throat that will soon disappear!! x
Think of the ones you would die for and live for them

#4 ccoleman

ccoleman

    Newbie

  • Newbie
  • Pip
  • 5 posts
  • Gender:Female
  • Location:washington

Posted 24 March 2012 - 12:00 AM

hi all. just started mirtazapine 4 nights ago. only 7.5mg. i have a terrible sore throat. i tend to have a sore throat when i get really tired out...and boy the mirtazapine is knocking me out! but, what i think might be happening is i am so snocked out that i am SNORING. I have never been told i snore. the last two mornings i have sortof half woken up and caught myself snoring. what a weird sensation. feels kinda good to snore actually. ha ha. maybe that is causing the sore throats. all the other posts on this thread are from over one month ago. anyone found any other cause? or got input from your doc? has the sore throat gone away? i will take the sore throat over the ssri nausea....for now.

#5 Soccer_Dude

Soccer_Dude

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 272 posts
  • Gender:Male

Posted 27 April 2012 - 09:08 PM

The first week or so after taking Remeron (started at 7.5mg for a few days now at 15mg) I did get a slight soar throat once or twice in the evening, but I think that's just beause I was really tired, up kind of late, etc.... That has happened before and in the morning I'd feel better as was the case with this instance. I didn't have a soar throat in the morning, nor any other flu or cold like symptoms. I'm about to up my dose to either 22.5mg or 30mg, so we'll see if that caues any soar throats. If it does, I will let you know.

Soccer

#6 Soccer_Dude

Soccer_Dude

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 272 posts
  • Gender:Male

Posted 28 April 2012 - 08:04 PM

Hi again,

I took 30mg of Remeron last night, and I think I noticed this morning a slight soar throat, especially after drinking something acidic. Not sure if it's the Remeron or not. One thing I've read is that there is a 1 in a 1000 chance that someone might get a condition where Remeron causes low white blood cell count, which I think causes infections, and one sign could be a soar throat. So, if you are concerned about the soar throat being caused by Remeron, you might ask your doctor to check your white blood cell count, and while they are at it, you might as well have them check your liver enzymes, etc... to make sure all is well.

Soccer

#7 PinkTulip

PinkTulip

    Just Registered

  • Just Registered
  • 1 posts

Posted 12 March 2014 - 10:18 AM

Wow I'm sure glad I paid this site a visit...

 

 

I've been on Mirtazapine for four weeks now. Came down with "step throat" with fever, aches and pains over two and a half weeks ago, and went on antibiotics, which helped some, but I still have a sore throat. I knew Mirtazapine might give you dry mouth...no kidding ! Now I keep a large glass of water on my bedside table. I already had dry mouth (eyes too) from meds. but now it's twice as bad, my mouth feels parched. 

 

The first few nights I had restless legs too, but that's passed. A few years ago I struggled with restless legs syndrome when my iron-ferritin levels dropped. I began taking iron supplements for it and the restless leg thing disappeared. Now I see the connection. Mertazapine can cause your white blood cell count to drop, inviting infection... hence my strep throat.

I bet it brought down my iron levels, causing the restless legs too. Both are side effects of taking Mertazapine.

Now to tackle the constant munchies....grrrr.

 

Otherwise I feel terrific.....I'm sleeping soundly, having cool, very vivid dreams, the brain fog has lifted, anxiety and depression is a thing of the past (for now that is) and more importantly I'm smiling again. 

 

I've got to weigh the good with the bad... so keeping my fingers crossed. 

 

ps. I also take sertraline and methylphenidate.

 

Tulip


Edited by PinkTulip, 12 March 2014 - 10:34 AM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users